Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi, I am 39 yrs. old and have the occasional to moderate breakouts. I think most was hormonal as I had multiple ovarian cysts. I recently had a hysterectomy to clear that up. I have in the last week started doxycilcline, ortho evra, and have been aggresivly seeing the derm.

She has been using the dermajet on any breakouts, as well as injections. Today I had my first power peel.

Does this sound like a good course of treatment for my skin?

All help is welcome!

Share this post


Link to post
Share on other sites

Are you not on Yasim due to the cysts? I just know it is a better form of acne-clearing birth control pills than your current prescription.

Also, I heard that minocyclin works better than doxycilcline.

I'm not sure what dermajets or power peels are. When you say injections, do you mean cortisone? Is your acne then cystic?

Share this post


Link to post
Share on other sites

Thanks for respoding....

The dermajet injects the cortisone into the cysts without use of a needle. A power peel is just a type of microdermabrasion.

The reason I am not on Yasmin is that due to the hysterectomy I need a progestin therapy in my system.

Share this post


Link to post
Share on other sites

Wouldn't microdermabrasion irritate your active acne? I've had it done several times in the past when my acne wasn't active and it didn't really do much besides make my skin feel really smooth. I didn't notice any lines or scars decreasing. Combine this with the cortisone and you might be causing more damage then good. It just sounds like a lot to put your skin through.

Something that worked wonders for me was a prescription to minocyclin, birth control pills and the use of a Glycol-C pad (containing glycolic acid, salicylic acid and vitamin c). I bought it from a local plastic surgeon and it kept my skin breakout free for years. If you would like more information on where to order them, let me know.

If the cysts are really bad and have the possibility of scarring, you might want to consider taking Accutane. I recently started again and although you might hear a lot of negative things about the side effects, they really aren't that bad.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×